Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Depo Worries...Maybe TMI

I got the first depo shot the day I ended my period in Ict 08(i think it was the 16-23) and from that week till now I havent had 1 drop of blood at ALL. I am 5 ft and weigh about 100-105. Is it normal to not bleed at ALL after jusdt 1 shot? I go for my next on Jan 13. I have gained NO WEIGHT and took a pg test tonight that was neg.

Answer Question
 
aDIVASmommy

Asked by aDIVASmommy at 1:39 AM on Dec. 27, 2008 in Health

Level 1 (0 Credits)
Answers (5)
  • DEPO is powerful stuff so yep it's norml. Not trying to scare you but be careful w/that stuff..I loved it until I almost died from bloodclots. They tracked them to the depo shots...just some info, like I said I loved the freedom of it and the no period or lite period thing. Just be aware.
    Bearsjen

    Answer by Bearsjen at 1:44 AM on Dec. 27, 2008

  • My period stopped right after I got my first shot too. I had terrible side effects from Depo. So please be careful and if you notice things are changing and you dont like it, then please consider other options.
    KlousMomi

    Answer by KlousMomi at 1:08 PM on Dec. 27, 2008

  • dont worry, the first time i was on the depo shot, i was on it for almost 3 years, and i diddnt have a period at all!! i mean nothing lol so dont worry its not a big deal, you should get a pamphlet from your doctor though that tells you what to expect while your on it
    x_tinky_x

    Answer by x_tinky_x at 11:22 PM on Dec. 27, 2008

  • That is totally normal. I was on depo for about 3.5 years after my daughter was born in 05 (and many years b4 that too). I never had a period EVER! That's the great part... I do have bad migranes though, and it did make them worse. Also decreased my sex drive and gained a little weight. Those were moderate though. The main thing I will warn you about is to keep up your calcium intake. Take calcium EVERYDAY!! Depo totally sucks the calcium out of your bones. My dr kept telling me that but I never listened. I went to a women's show and they had a machine to tell your bone density.. mine was that of a 65 year old woman... I was 27 at the time. I am an avid milk drinker too..but it's not enough. Don't make the mistakes that I did!!
    God Bless!
    All4Him615

    Answer by All4Him615 at 2:57 AM on Dec. 29, 2008

  • yes it is normal to not get your period after your first shot....feel lucky because that is not the case for everyone!
    Anonymous

    Answer by Anonymous at 1:35 PM on Jan. 5, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN